Lenhard L. Ng, Eads Family Professor

Lenhard L. Ng

My research mainly focuses on symplectic topology and low-dimensional topology. I am interested in studying structures in symplectic and contact geometry (Weinstein manifolds, contact manifolds, Legendrian and transverse knots), especially through holomorphic-curve techniques. One particular interest is extracting topological information about knots through cotangent bundles, and exploring relations to topological string theory. I have also worked in Heegaard Floer theory, quantum topology, and sheaf theory, especially as they relate to Legendrian and transverse knots.

Office Location:  216 Physics Bldg, 120 Science Drive, Durham, NC 27708
Office Phone:  (919) 660-6972
Email Address: send me a message
Web Page:  http://www.math.duke.edu/~ng/

Teaching (Fall 2018):

Office Hours:

Fall 2018:

and by appointment.

Ph.D.Massachusetts Institute of Technology2001
ABHarvard University1996

Research Interests: Symplectic geometry, Low dimensional topology, Contact geometry, Knot theory, Holomorphic curves


Contact geometry • Holomorphic curves • Knot theory • Low dimensional topology • Symplectic and contact topology • Symplectic geometry • Three-manifolds (Topology) • Topology

Current Ph.D. Students  

Postdocs Mentored

Undergraduate Research Supervised

Recent Publications

  1. Ekholm, T; Ng, L; Shende, V, A complete knot invariant from contact homology, Inventiones Mathematicae, vol. 211 no. 3 (March, 2018), pp. 1149-1200 [doi]  [abs]
  2. Cieliebak, K; Ekholm, T; Latschev, J; Ng, L, Knot contact homology, string topology, and the cord algebra, vol. 4 (January, 2017), pp. 661-780 [doi]  [abs]
  3. Ng, L; Rutherford, D; Shende, V; Sivek, S, The cardinality of the augmentation category of a Legendrian link, Mathematical Research Letters, vol. 24 no. 6 (2017), pp. 1845-1874
  4. Cornwell, C; Ng, L; Sivek, S, Obstructions to Lagrangian concordance, Algebraic & Geometric Topology, vol. 16 no. 2 (April, Accepted, 2016), pp. 797-824 [arXiv:1411.1364], [doi]
  5. Ekholm, T; Ng, L, Legendrian contact homology in the boundary of a subcritical Weinstein 4-manifold, Journal of Differential Geometry, vol. 101 no. 1 (September, 2015), pp. 67-157, ISSN 0022-040X [doi]  [abs]
Recent Grant Support

Conferences Organized